Mar 20, 2008
Hey--great forum--I have a question about my liver. I've been pos with cronic hepB for over ten years. Been on meds the whole time. Basically been completely healthy and HIV undetectable, with the hep B going down, down, down... Recently noticed more liver-associated symptoms (malaise, loss of appetite, skin rashes....not elevated enzymes though) and I'm wondering, can your liver 'get tired'? There are quite a few alternative medical 'cleanses' to detox the liver. Any opinions from you Western Docs about those? And any other ideas about keeping a liver healthy--aside from the pills, pills, pills....?
| Response from Dr. McGovern
I would certainly have a visit with your hepatologist if you feel your fatigue is more significant to examine you for any signs of advancing liver disease or any laboratory signs of worsening liver disease, such as a decline of the proteins the liver makes (eg, albumin and prothrombin).
However, this would surprise me since you have been on HBV treatment for a long time. You should have serial ultrasounds and alfa feto protein checked every six months as well for HBV infection.
You should be immunized against hepatitis A if not protected.
For a healthy liver, I recommend against significant alcohol intake and to keep trim. Obesity leads to fatty liver which can also cause liver scarring.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Touching Vagina Worried I Have AIDS
- Are White Bumps An Acute Symptom Of HIV?
- Could Swollen Lymph Nodes Be A Sign Of Primary HIV Infection
- Is Cold Feet A Symptom Of Acute HIV Infection?
- Is Dizziness A Symptom Of Acute HIV Infection?
- Ache In Testicles After Insertive Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.